Translator Disclaimer
2016 Algebraic degrees of stretch factors in mapping class groups
Hyunshik Shin
Algebr. Geom. Topol. 16(3): 1567-1584 (2016). DOI: 10.2140/agt.2016.16.1567

Abstract

We explicitly construct pseudo-Anosov maps on the closed surface of genus g with orientable foliations whose stretch factor λ is a Salem number with algebraic degree 2g. Using this result, we show that there is a pseudo-Anosov map whose stretch factor has algebraic degree d, for each positive even integer d such that d g.

Citation

Download Citation

Hyunshik Shin. "Algebraic degrees of stretch factors in mapping class groups." Algebr. Geom. Topol. 16 (3) 1567 - 1584, 2016. https://doi.org/10.2140/agt.2016.16.1567

Information

Received: 25 September 2014; Revised: 16 September 2015; Accepted: 21 September 2015; Published: 2016
First available in Project Euclid: 28 November 2017

zbMATH: 1356.57017
MathSciNet: MR3523049
Digital Object Identifier: 10.2140/agt.2016.16.1567

Subjects:
Primary: 57M15, 57M50

Rights: Copyright © 2016 Mathematical Sciences Publishers

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.16 • No. 3 • 2016
MSP
Back to Top